Brain Fog

by Lisa

I am 31 and I've been suffering from intense brain fog that started two weeks after I stopped taking the Birth Control Pill eight months ago. My vision is hazy and my thoughts are not clear and I have to put a lot more energy into simple things like conversations. Some other symptoms I have are fatigue, and somewhat erratic menstrual cycles. For example, I am on day 40 of my cycle today and have had cycles ranging in length from 30-60 days when off the Pill.

A few months ago I finally saw a decent doctor who tested my thyroid and put me on natural (dessicated) thyroid medication, but the brain fog continued. Was tested and found to have low cortisol, but I started treatment for that, too, with no success. I have also gone gluten-free so see if that would work, but the brain fog remained.

Just today, I got my natural progesterone cream in the mail so I've started on it. I am starting to feel like this is my last hope as I have no idea where to go next if this doesn't work.

Has anyone else been in a similar situation? Or does anyone have any more guesses as to what is going on with me? Also, how long until I see any effects from the progesterone cream (if it works for me at all, that is...).

Thanks for any help or support!

Comments for Brain Fog

Click here to add your own comments

Aug 12, 2014
You aren't alone!
by: Kerrie

Hi Lisa - I'm in a similar situation since coming off the pill (see my post 'I am upside down since coming off BCP's'). I've been living this nightmare since July 2013 - most days I feel like my brain has stopped functioning. It's such a scary feeling. I'm a shell of my former self - I've lost my joy and any sense of normal. Most days are a struggle from the moment I open my eyes in the morning until I go to bed at night. I'm suffering, my family is suffering - I'm managing the bare minimum, but nothing else.

Currently, I've worked my way up to 200mg of pharmacy compounded progesterone cream spread out through the day. This is week 3 - I feel completely awful. At this point in the past, I always quit applying the cream. This site has helped me to recognize that this uptick in estrogen symptoms is to be expected and will take sometime to improve as progesterone becomes the dominant hormone. I intend to keep increasing the dose until I get some relief. It is difficult as I'm definitely feeling worse these past 5 days, but I'm determined to see it through this time.

Mostly I just wanted to let you know that you aren't alone and if you need support, or want to chat, I understand what you are going through.

Oct 27, 2015
Brain fog after stopping BHRT
by: Cricket

I quit my bio-identical hormone replacement therapy several months ago after friends scared me about the cancer risks of estrogen. Now I have terrible brain fog and, like your comment, it takes a lot more effort to function. I misread the clock, transpose letters in words, forget why I went into a room at least 8 times a day, and can't recall a lot of basic information I used to know. Can I use just the progesterone cream without the other hormones?

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...